I have had Crohn's disease since 1987. I have had 2 bowel resections 1990 and 2006. After each resection I have experienced almost no gut problems. During each of the major bouts I was on Prednisone, 6MP and Remicade (2nd round) Remicade casued joint problems after the 1st year of use. Dose was increased up to 15mg/kg at the highest. Took it for 3 years total, before surgery. After 2006 surgery, Remicade was stopped, Crohn's was gone, but had a flare of gout for the first time in the hospital. The gout went away. Since then, I have high uric acid show up in my blood work a couple of times a year, I usually get checked monthly. The 2006 surgery removed only 6" of intestine and 8" the surgery before. After the 2006 surgery the joint pain never went away. I had swelling that moved from knee to knee, ankles, feet, wrist, elbow, and hands. I have been to my GI, and rehumitogist since Jan 2006. No test shows RA or any other autoimmune issues. The joints keep getting worse. Still no gut problems. Predinsone and light pain meds are the only thing that helps. In the last 2 years I have also lost kidney function to 35%. It has held at that for the last year. I can not take any NSAIDS. I had a kidney biopsy that showed the "tubes" being irritated but not damaged. (I'm not a doctor, so this is the best I know how to describe the results.) My kidney doc says it should reverse if we can find a cause. Also, all of my joint issues are soft tissue. No bone damage. In the last 6 months I developed gouty tophy deposits in my elbows and left wrist. I just had surgery to remove this from my left wrist and elbow. I'm now on uloric even though my blood work only shows high uric acid every now and then. Now all the drs are saying this is all gout. It doesn't make sense to me. How can I have 5 years of soft tissue inflamation that moves (sometimes daily) around my body and it all be gout related. Especially, when it is not showing up in my blood work. I have really been suffering with this joint issue for a long time and I'm concerned we are now chasing a rabbit in gout being the only problem. At this point I have only had 1 acute gout attack and that was 2 days out of surgery in 2006. During the remicade treatments I had a knee scope (I thought it was an injury). My knee was huge. All that was found was a large amount of white cotton looking material that was removed. It was all over the soft tissue in the knee. It was not gouty tophy. If I stop taking Prednisone for 2 days my knees, ankles and feet will get really swollen and very hard to bend and move around. This will move from one joint to the other as I described above. Only 10mg a day of Prednisone seems to keep this from getting too bad. I have found if I increase to 20 or more it does not get any better, but if I stop all together it swells somewhere within a day or two. I feel that the gout is part of the issue but not the real issue. Any help with this complicated problem would be greatly appreciated. I am a good weight for my height. I eat fairly healthy. I don't smoke or drink ever. I love to play sports but have not been able to for over 2 years. I have a wonderful family and have a great outlook on life despite my joint issues. Thanks for some insight!!!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.